Alert archive / Indiana / Small Craft Advisories in 2008

Small Craft Advisory 49, NWS Northern Indiana

September 2, 2008

NWS Northern Indiana issued this small craft advisory at Sep 2, 2008, 3:41 PM EDT. It took effect at Sep 3, 2008, 8:00 AM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2008, 3:41 PM EDT (19:41 UTC)
In effect from
Sep 3, 2008, 8:00 AM EDT
Expired
Sep 5, 2008, 8:00 PM EDT
In force
60 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KIWX 021941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT TUE SEP 2 2008

...INCREASING WAVES EXPECTED WEDNESDAY AND WEDNESDAY NIGHT...

.A COLD FRONT WILL BRING INCREASING WINDS FROM THE
NORTH...ALLOWING FOR WAVE HEIGHTS TO INCREASE INTO THE 3 TO 5 FEET
RANGE BY WEDNESDAY AFTERNOON. 

LMZ043-046-030345-
/O.NEW.KIWX.SC.Y.0049.080903T1200Z-080904T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 PM EDT TUE SEP 2 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO
8 AM EDT THURSDAY. 

WAVE HEIGHTS WILL INCREASE FROM 3 TO 5 FEET BY WEDNESDAY AFTERNOON
AND CONTINUE INTO WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
12 follow-up statements
738 
WHUS73 KIWX 030235
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 PM EDT TUE SEP 2 2008

LMZ043-046-031045-
/O.CON.KIWX.SC.Y.0049.080903T1200Z-080904T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1035 PM EDT TUE SEP 2 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO
8 AM EDT THURSDAY...

A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY MORNING.
THE FRONT WILL BE FOLLOWED BY A STRONG HIGH PRESSURE SYSTEM MOVING
SLOWLY EAST FRONT THE NORTHERN PLAINS. THIS WILL CAUSE NORTH
WINDS OF 10 TO 20 KNOTS ACROSS THE AREA WEDNESDAY AND WEDNESDAY
NIGHT RESULTING IN 3 TO 5 FOOT WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
060 
WHUS73 KIWX 030814
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT WED SEP 3 2008

LMZ043-046-031615-
/O.CON.KIWX.SC.Y.0049.080903T1200Z-080904T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
414 AM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT THURSDAY...

A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. WINDS
WILL VEER NORTHERLY WITH SUSTAINED 10 TO 20 KNOT WINDS BY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
812 
WHUS73 KIWX 031509
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT WED SEP 3 2008

LMZ043-046-032315-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-080904T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1109 AM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

NORTHERLY WINDS WILL INCREASE INTO THE 10 TO 20 KNOT RANGE THIS
AFTERNOON AND TONIGHT...ALLOWING FOR WAVE HEIGHTS TO INCREASE TO 3
TO 5 FEET. CONDITIONS ARE EXPECTED TO IMPROVE TOWARDS THURSDAY
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
940 
WHUS73 KIWX 032056
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT WED SEP 3 2008

LMZ043-046-040500-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-080904T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
456 PM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

NORTH WINDS WILL GRADUALLY DIMINISH AND BECOME NORTHEAST TONIGHT
AS THE COLD FRONT WHICH MOVED THROUGH THE AREA EARLIER TODAY
CONTINUES TO MOVE SOUTHEAST AND HIGH PRESSURE OVER THE NORTHERN
PLAINS MOVES INTO THE UPPER GREAT LAKES. WAVES OF 3 TO 5 FEET WILL
DECREASE TO 2 TO 4 FEET BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
899 
WHUS73 KIWX 040232
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EDT WED SEP 3 2008

.A STRONG HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS THE UPPER
GREAT LAKES THROUGH THURSDAY AS A STRONG LOW PRESSURE SYSTEM OVER
ARKANSAS MOVES NORTH.

LMZ043-046-041045-
/O.EXT.KIWX.SC.Y.0049.000000T0000Z-080904T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1032 PM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THURSDAY...

WAVES OF 4 TO 6 FEET TONIGHT WILL SUBSIDE TO 1 TO 3 FEET ON
THURSDAY AS NORTH WINDS VEER TO EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
119 
WHUS73 KIWX 040819
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EDT THU SEP 4 2008

.A STRONG HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS THE UPPER
GREAT LAKES TODAY AS A STRONG LOW PRESSURE SYSTEM OVER ARKANSAS
MOVES NORTHEAST INTO THE GREAT LAKES BY TONIGHT.

LMZ043-046-041630-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-080904T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EDT THU SEP 4 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 3 FEET BY THIS AFTERNOON
AS NORTH WINDS VEER TO EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
644 
WHUS73 KIWX 041410
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EDT THU SEP 4 2008

.DEEP LOW PRESSURE WILL PUSH NORTHEAST INTO THE GREAT LAKES
TODAY...BRINGING RAIN...WIND AND THUNDERSTORMS TO THE REGION.
STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
WILL BE POSSIBLE THROUGH THE EVENING. THIS WILL SUPPORT WAVE
HEIGHTS OF 3 TO 5 FEET. WINDS WILL THEN SHIFT TO THE NORTHEAST
TONIGHT BEHIND A COLD FRONT. WAVES WILL AGAIN INCREASE LATE
TONIGHT AND INTO TOMORROW IN RESPONSE TO GUSTY NORTHWEST WINDS.

LMZ043-046-042215-
/O.EXT.KIWX.SC.Y.0049.000000T0000Z-080905T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1009 AM EDT THU SEP 4 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. EXPECT SUSTAINED NORTHEAST WINDS OF 15 TO 25 KNOTS WITH
GUSTS TO 30 KNOTS. THIS WILL SUPPORT WAVE HEIGHTS OF 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JC
119 
WHUS73 KIWX 042016
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT THU SEP 4 2008

.A DEEP LOW PRESSURE SYSTEM CENTERED NEAR ST. LOUIS WILL MOVE
NORTHEAST ACROSS NORTHWEST INDIANA AND THE LOWER PENINSULA OF MICHIGAN
TONIGHT AND TO LAKE HURON ON FRIDAY. THIS WILL CAUSE BRISK EAST
WINDS OVER THE AREA TO BACK TO NORTHWEST AND CONTINUE TO CAUSE
HIGH WAVES ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE THROUGH
FRIDAY NIGHT.

LMZ043-046-050430-
/O.EXT.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
416 PM EDT THU SEP 4 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT FRIDAY. 

BRISK EAST WINDS WILL BACK TO NORTHWEST BY FRIDAY MORNING CAUSING
3 TO 5 FOOT WAVES TO CONTINUE IN THE NEARSHORE AREA THROUGH FRIDAY
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
635 
WHUS73 KIWX 050222
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EDT THU SEP 4 2008

.A STRONG LOW PRESSURE SYSTEM CENTERED OVER CENTRAL ILLINOIS THIS
EVENING WILL MOVE NORTHEAST ACROSS NORTHWEST INDIANA AND SOUTHERN
MICHIGAN TO LAKE HURON BY FRIDAY MORNING. WINDS UP TO 25 KNOTS
WILL BACK FROM SOUTHEAST TO NORTHWEST AS THE LOW PASSES THROUGH
THE AREA. THIS WILL RESULT IN CONTINUED HIGH WAVES THROUGH FRIDAY
EVENING.

LMZ043-046-051030-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1022 PM EDT THU SEP 4 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY. 

WINDS UP TO 25 KNOTS WILL BACK FROM SOUTHEAST TO NORTHWEST BY
FRIDAY MORNING AND THEN SLOWLY DIMINISH DURING THE DAY FRIDAY
RESULTING IN 3 TO 6 FOOT WAVES IN THE NEARSHORE AREA THROUGH
FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
391 
WHUS73 KIWX 050817
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 AM EDT FRI SEP 5 2008

.A STRONG LOW PRESSURE SYSTEM CENTERED OVER LOWER MICHIGAN EARLY THIS
MORNING WILL LIFT RAPIDLY NORTHEAST INTO ONTARIO CANADA BY LATE MORNING.
NORTHWEST WINDS UP TO 20 KNOTS WILL CONTINUE THROUGH THIS MORNING
BEFORE SLOWLY DIMINISHING THROUGH THIS AFTERNOON. THIS WILL  RESULT
IN CONTINUED HIGH WAVES UNTIL EVENING.

LMZ043-046-051630-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
417 AM EDT FRI SEP 5 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

WINDS UP TO 25 KNOTS WILL BACK FROM SOUTHEAST TO NORTHWEST BY
FRIDAY MORNING AND THEN SLOWLY DIMINISH DURING THE DAY FRIDAY
RESULTING IN 3 TO 6 FOOT WAVES IN THE NEARSHORE AREA THROUGH
FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
852 
WHUS73 KIWX 051451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT FRI SEP 5 2008

.DEPARTING LOW PRESSURE WILL CONTINUE TO BRING GUSTY NORTHWEST
WINDS OF 15 TO 25 KNOTS THROUGH MOST OF THE AFTERNOON. WINDS
WILL BEGIN TO SUBSIDE BY MID AFTERNOON...ALLOWING WAVES OF 3 TO 5
FEET TO GRADUALLY SUBSIDE THROUGH EVENING.


LMZ043-046-052300-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EDT FRI SEP 5 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR WINDS OF 15 TO 25 KNOTS AND 3 TO 5 FOOT WAVES. WAVES
AND WINDS WILL SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JC
520 
WHUS73 KIWX 052009
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EDT FRI SEP 5 2008

.HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION...ALLOWING
WINDS TO CONTINUE TO DIMINISH LATE THIS AFTERNOON AND EVENING.
WAVES OF 3 TO 5 FEET WILL GRADUALLY SUBSIDE TO 1 TO 3 FEET BY LATE
EVENING.

LMZ043-046-060000-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
409 PM EDT FRI SEP 5 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. WAVES OF 3 TO 5 FEET WILL GRADUALLY SUBSIDE TO 1 TO 3
FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 3:00 PM EDT, 41 minutes earlier.

Area forecast discussion, Sep 2, 3:00 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT TUE SEP 2 2008

.SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT.

FORECAST AREA CURRENT SEEING QUIET WEATHER WHICH WILL SLOWLY END
OVER THE NEXT 24 TO 36 HOURS FROM A COMBINATION OF A COLD FRONT
AND ASSOCIATED TROUGH HEADING OUT OF THE PLAINS AND THE REMNANTS
OF GUSTAV. SOME MSTR HAS ALREADY BEGUN TO BE THROWN OUT WELL AHEAD
OF GUSTAV AND THE FRONT WITH DEWPOINTS FROM SW PARTS OF OUR CWA
BACK INTO CNTRL ILLINOIS ALREADY IN THE MID 60S TO LOWER 70S. SCT
DIURNAL CU SHOULD DISSIPATE THIS EVENING WITH ONLY CLOUD COVER
STARTING TO EDGE IN BEING SOME CIRRUS.

BIG QUESTION REMAINS THE CHANCES FOR SHOWERS AND STORMS WEDS AND
WEDS NGT. DESPITE MSTR STREAMING NORTH...STILL RATHER SHALLOW AT
THIS POINT AND NO REAL GOOD FOCUS INITIALLY. AS THE DAY
PROGRESSES THE COLD FRONT WILL DRAW CLOSER AND PROVIDE SOME FOCUS
FOR SCT SHOWERS AND STORMS. THE BEST CHANCE BY FAR WILL BE OUTSIDE
THIS PERIOD AND IN THE FIRST PART OF THE LONG TERM. ANYONE LUCKY
ENOUGH TO GET UNDER ONE OF THE SHOWERS OR STORMS COULD SEE A QUICK
QUARTER TO HALF INCH OF RAIN. BASED ON TRENDS AND
COLLABORATION...HAVE BACKED OFF ONSET OF POPS TILL EARLY AFTERNOON
IN THE NW AND SPREADING SE FROM THERE. THIS DELAY IN THINGS COULD
ALLOW FOR WARMER TEMPS THAN CURRENTLY FORECAST BUT WILL HOLD WITH
CURRENT GRIDS FOR NOW.

&&

.LONG TERM...

...THURSDAY THROUGH TUESDAY...

INTERACTIONS BETWEEN APPROACHING SHORT WAVE TROUGH AND REMNANTS OF
GUSTAV THE MAIN FORECAST CONCERN IN LONG TERM.

LOW CONFIDENCE FORECAST GIVEN MODEL INCONSISTENCIES AND TRENDS. IT
DOES APPEAR NORTHWEST AREA WILL HAVE BEST CHANCE AT MUCH NEEDED
RAINFALL BUT CENTRAL AND EASTERN AREAS ARE MORE OF A QUESTION MARK.
GENERALLY FOLLOWING BLEND OF GFS/ECMWF COUPLED WITH ONGOING GRIDDED
FORECAST.

UPPER RIDGE WHICH INITIALLY DIRECTED GUSTAV INTO GULF COAST REGION
IS EXPECTED TO BE BREAKING DOWN BY THURSDAY IN RESPONSE TO
APPROACHING SHORT WAVE TROUGH CURRENTLY IN THE PLAINS. THIS TROUGH
EXPECTED TO PICK UP MOISTURE FROM GUSTAV AND SPREAD IT NORTHEAST.
MODELS DIVERGE ON WHERE EXACTLY THIS MOISTURE AND BEST LIFT WILL
TRAVERSE. AS MENTIONED...NORTHWEST AREAS CLOSE ON ALL SCENARIOS SO
WILL CONTINUE HIGHEST CHANCE POPS THERE WITH DECREASING POPS TO THE
EAST.

BROAD LONG WAVE TROUGH WILL BE LEFT BEHIND FOR THIS WEEKEND. WHILE
IT LOOKS LIKE AREA MAY SEE HIGH PRESSURE DRIFT IN FOR SAT AND
SUNDAY...MORE UNCERTAINTY EXISTS AS TROPICAL SYSTEM HANNA MOVES UP
THE NORTHEAST CONUS. THIS HAS A TENDENCY TO SLOW THINGS DOWN AND
EXITING FRONTAL BOUNDARY MAY BE SLOWED AS A RESULT. 12Z GFS HINTING
AT THIS WITH LINGERING PCPN ON SATURDAY. WILL THEREFORE CONTINUE THE
LOW CHANCE POPS INTO THE WEEKEND UNTIL MORE CERTAINTY DEVELOPS.

MEDIUM RANGE MODELS ALSO STRUGGLING WITH NEXT SIGNIFICANT SHORT WAVE
EARLY NEXT WEEK. TIMING ON LAST SEVERAL MODEL RUNS HAS VARIED
SIGNIFICANTLY. GIVEN NORTHWEST FLOW ALOFT OVER WESTERN CANADA AND
BROAD TROUGH EXPECTED OVER NORTH CENTRAL CONUS...PREFER A FASTER
SOLUTION. HAVE INTRODUCED LOW CHANCE POPS MONDAY AND MONDAY NIGHT
FRAME WHICH IS CLOSER TO ECMWF TIMING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...FISHER
Hazardous weather outlook, Sep 2, 4:49 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT TUE SEP 2 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-030900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
449 AM EDT TUE SEP 2 2008 /349 AM CDT TUE SEP 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THE BEST
CHANCE FOR STORMS DURING THIS PERIOD IS THURSDAY AND THURSDAY
NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-030900-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
449 AM EDT TUE SEP 2 2008 /349 AM CDT TUE SEP 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THE BEST
CHANCE FOR STORMS DURING THIS PERIOD IS THURSDAY AND THURSDAY
NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

IN ADDITION TO THE HAZARDS CAUSED BY STORMS...SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS WAVES
BUILD TO BETWEEN 3 AND 5 FEET. THE WAVES WILL BE ACCOMPANIED BY
WIND GUSTS UP TO 25 KNOTS. RIP CURRENTS MAY BE POSSIBLE WEDNESDAY
ALONG THE SOUTHEAST SHORES OF LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.